Oklahoma, 2007High Wind in Oklahoma, August 22, 2007
August 22, 2007 · NWS AMA · 8 events in 1 county or zone
produced localized damage during the late evening hours. No injuries were reported.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds in the central Oklahoma Panhandle from dissipating thunderstorms...far removed from the original storms...produced localized damage during the late evening hours. No injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 22, 5:47 PM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 22, 5:47 PM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
647 PM CDT WED AUG 22 2007
.AVIATION...
EXPECT SFC WINDS TO DIMINISH ONLY SLIGHTLY THIS EVE...WITH GUSTS
REMAINING ABOVE 25KT THRU THE NIGHT. THIS WILL BE DUE TO THE
STRENGTHENING OF THE LOW-LEVEL JET OVERNIGHT...WITH LOW-LEVEL JET SPEEDS
ABOVE 50KT EXPECTED OVER THE NERN TX PNHDL. HAVE CARRIED CB AS CLOUD
TYPE FOR DHT THIS EVE...DUE TO ONGOING CONVECTION MOVING OUT OF ERN
NM. CONVECTION BEING SUPPORTED BY H7 VORTICITY MAXIMUM NEAR TAD. LOW-
LEVEL WINDS WILL TAKE ON SWLY COMPONENT OVERNIGHT...WITH SLIGHTLY
DRIER AIR EXPECTED TO MOVE IN. THUS...NOT EXPECTING ENOUGH STRATUS
TO CONSTITUTE A CIG OVERNIGHT. SWLY SFC WINDS EXPECTED TO INCREASE
AGAIN DURING DAY ON THU...WITH HIGH-BASED CU DEVELOPING IN AFTN. VFR
FCST CONTINUES NEXT 24 HOURS.
COCKRELL
&&
.PREV DISCUSSION... /ISSUED 347 PM CDT WED AUG 22 2007/
DISCUSSION...
STORMS FORMING ON RADAR IN EASTERN NEW MEXICO AND SOUTHEAST COLORADO
MAY DRIFT INTO THE NW PANHANDLES THIS EVENING AS FLOW ALOFT WILL
RETAIN A WESTERLY COMPONENT. THINKING THE LOW CLOUDS THAT MOVED INTO
THE PANHANDLES THIS MORNING MAY ONCE AGAIN IMPACT THE PANHANDLES
TOMORROW MORNING...BUT THINKING CLOUD COVER WILL DISSIPATE IN TIME TO
ALLOW HIGH TEMPS TO REACH THE LOW 90S. WESTERLY FLOW ALOFT REMAIN IN
PLACE THURSDAY BUT MODELS KEEP THE PANHANDLES DRY UNTIL THE SHORT
WAVE ARRIVES THURSDAY NIGHT INTO FRIDAY MORNING. MODELS ALSO SEEM TO
AGREE THAT THE WEAK COLD FRONT WILL PUSH INTO THE NORTHERN PANHANDLES
FRIDAY MORNING...AND THEN STALL OUT ACROSS THE CENTRAL TEXAS
PANHANDLE. WITH THE BOUNDARY IN PLACE...AND SINCE THE MODELS ARE
SPEEDING UP THE SHORT WAVE...DECIDED TO GO WITH CHANCE POPS FOR THE
NORTHERN PANHANDLES FRIDAY MORNING...THEN LEFT THE SLIGHT CHANCE POPS
IN PLACE DURING THE DAY. AS THE SHORT WAVE EXITS THE PANHANDLES
FRIDAY NIGHT...POPS ONCE AGAIN INCREASE TO CHANCE RANGE. WITH THE
WAVE BEING A BIT QUICKER THAN PREVIOUS PROGS...FELT COMFORTABLE WITH
THE SUB SLIGHT CHANCE POPS IN PLACE FOR SATURDAY THROUGH TUESDAY AS
SHORT WAVE RIDGING OVER THE PANHANDLES WILL BUILD INTO A MORE BROAD
UPPER RIDGE. WINDS ALOFT WEAKEN YET AGAIN...BUT THE SURFACE TROUGH
RETURNS. SO WOULD NOT BE SURPRISED TO SEE ANOTHER ISOLATED STORM OR
TWO FORM OVER THE WESTERN PANHANDLES WITH A LITTLE DAYTIME HEATING
AND FORCING FROM THE SFC TROUGH AXIS. MODELS DO SHOW STORMS FORMING
OVER THE ROCKIES...BUT THE WEAK FLOW ALOFT SHOULD PREVENT THE STORMS
FROM REACHING THE PANHANDLES. SO KEPT POPS BELOW SLIGHT CHANCE FOR
NOW...AND WILL WAIT TO SEE WHERE THE REMNANTS OF DEAN END UP. AS WITH
PREVIOUS FORECASTS...MODELS SOLUTIONS ARE STILL HIGHLY VARIED BUT
THERE IS SOME HINT THAT TROPICAL MOISTURE MAY RIDE AROUND THE UPPER
RIDGE AND POSSIBLY IMPACT THE PANHANDLES MID WEEK NEXT WEEK.
JJB
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 67 93 69 90 66 / 10 5 10 20 20
BEAVER OK 72 95 72 93 67 / 10 10 30 20 30
BOISE CITY OK 68 92 64 87 63 / 30 20 30 20 30
BORGER TX 70 94 70 90 68 / 5 5 20 20 30
BOYS RANCH TX 70 95 71 92 65 / 10 10 10 20 20
CANYON TX 67 94 68 93 65 / 10 10 10 20 20
CLARENDON TX 68 92 69 90 69 / 10 10 10 20 30
DALHART TX 68 92 66 88 62 / 30 20 20 20 20
GUYMON OK 70 95 67 88 64 / 5 10 30 20 30
HEREFORD TX 65 94 67 93 63 / 10 10 10 20 20
LIPSCOMB TX 71 94 73 91 69 / 10 10 20 20 30
PAMPA TX 69 90 68 88 68 / 10 10 10 20 30
SHAMROCK TX 70 93 71 90 70 / 10 10 10 20 30
WELLINGTON TX 71 95 72 94 71 / 10 10 10 20 30
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
03/07
Hazardous weather outlook, Aug 22, 6:22 PM CST, 3 hours 21 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
722 PM CDT WED AUG 22 2007
OKZ001>003-TXZ001>020-231100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
722 PM CDT WED AUG 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING
OVER THE WESTERN AND CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA
PANHANDLES. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT HEAVY RAINS
AND GUSTS ABOVE 40 MPH WILL BE POSSIBLE. BREEZY TO WINDY CONDITIONS
WILL DEVELOP THROUGH THIS EVENING WHICH WILL REQUIRE BOATERS TO
EXERCISE CAUTION ON AREA LAKES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE...AS
WELL AS NORTHERN PORTIONS OF THE TEXAS PANHANDLE...THURSDAY AFTERNOON
AND THURSDAY EVENING. THUNDERSTORMS WILL BE POSSIBLE AREAWIDE
FRIDAY AND FRIDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
COCKRELL
In the hours before
Special weather statement, Aug 22, 6:38 PM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
738 PM CDT WED AUG 22 2007
TXZ001-006-011-016-230145-
DALLAM TX-DEAF SMITH TX-HARTLEY TX-OLDHAM TX-
738 PM CDT WED AUG 22 2007
...LINE OF STRONG THUNDERSTORMS IN DALLAM...NORTHWESTERN DEAF
SMITH...HARTLEY AND OLDHAM COUNTIES...
AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 4 MILES NORTH OF DALHART TO 23
MILES WEST OF ADRIAN MOVING EAST AT 30 MPH.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
JC
Special weather statement, Aug 22, 6:41 PM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
741 PM CDT WED AUG 22 2007
OKZ001-230130-
CIMARRON OK-
741 PM CDT WED AUG 22 2007
...STRONG THUNDERSTORM IN EASTERN CIMARRON COUNTY...
AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF KEYES MOVING EAST AT 25
MPH.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
JC
Local storm report, Aug 22, 7:21 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
821 PM CDT WED AUG 22 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 13 N ADRIAN 35.46N 102.66W
08/22/2007 E60 MPH OLDHAM TX TRAINED SPOTTER
REPORTED WINDS ESTIMATED AT 60 MILES AN HOUR WITH
THUNDER...LIGHTNING AND HEAVY RAIN.
&&
GWSpecial weather statement, Aug 22, 7:41 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
841 PM CDT WED AUG 22 2007
TXZ001-006-011-016-230245-
DALLAM TX-DEAF SMITH TX-HARTLEY TX-OLDHAM TX-
841 PM CDT WED AUG 22 2007
...LINE OF STRONG THUNDERSTORMS IN DALLAM...DEAF SMITH...HARTLEY AND
OLDHAM COUNTIES...
AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 6 MILES SOUTHEAST OF CONLEN TO 5
MILES WEST OF BOYS RANCH TO 15 MILES NORTHWEST OF BOOTLEG MOVING
EAST AT 30 MPH.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
JC
Special weather statement, Aug 22, 8:02 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
902 PM CDT WED AUG 22 2007
TXZ002-007-012-230300-
MOORE TX-POTTER TX-SHERMAN TX-
902 PM CDT WED AUG 22 2007
...LINE OF STRONG THUNDERSTORMS IN MOORE...NORTHERN POTTER AND
SHERMAN COUNTIES...
AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 9 MILES SOUTHEAST OF STRATFORD TO 3
MILES SOUTHWEST OF VALLEY DE ORO MOVING EAST AT 25 MPH.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
JC
High Wind, Texas
- When
- August 22, 9:43 PM CST
- Where
- Texas forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.748, -101.490 (the zone’s center; the record gives no point)
Reported at the Guymon Oklahoma ASOS station two miles west of Guymon.
High Wind, Texas
- When
- August 22, 9:55 PM CST
- Where
- Texas forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.748, -101.490 (the zone’s center; the record gives no point)
Reported at the Goodwell Oklahoma Mesonet station two miles east of Goodwell.
High Wind, Texas
- When
- August 22, 10:00 PM CST
- Where
- Texas forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.748, -101.490 (the zone’s center; the record gives no point)
Reported at the Goodwell Oklahoma Mesonet station two miles east of Goodwell.
High Wind, Texas
- When
- August 22, 10:05 PM CST
- Where
- Texas forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.748, -101.490 (the zone’s center; the record gives no point)
Reported at the Goodwell Oklahoma Mesonet station two miles east of Goodwell.
High Wind, Texas
- When
- August 22, 10:10 PM CST
- Where
- Texas forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.748, -101.490 (the zone’s center; the record gives no point)
Reported at the Goodwell Oklahoma Mesonet station two miles east of Goodwell.
High Wind, Texas
- When
- August 22, 10:20 PM CST
- Where
- Texas forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.748, -101.490 (the zone’s center; the record gives no point)
Reported at the Goodwell Oklahoma Mesonet station two miles east of Goodwell.
High Wind, Texas
- When
- August 22, 10:25 PM CST
- Where
- Texas forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.748, -101.490 (the zone’s center; the record gives no point)
Reported at the Goodwell Oklahoma Mesonet station two miles east of Goodwell.
High Wind, Texas
- When
- August 22, 10:54 PM CST
- Where
- Texas forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Trained Spotter
- Coordinates
- 36.748, -101.490 (the zone’s center; the record gives no point)
Trained spotter estimated between sixty to seventy mile an hour gusts and reported trees blown down...entire fences blown down...and trash cans rolling down streets. There was also power outages in Hardesty Oklahoma. No injuries were reported.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wisconsin, August 22, 20073 deaths · 2 injured · $10,000 · 1 event
- Tornado and Flash Flooding in Nebraska, August 22, 2007$9.0 million · EF0 · 25 events
- Flash Flooding and Damaging Winds in Wisconsin, August 22, 2007$6.7 million · 68 kt wind · 30 events
- Damaging Winds in South Carolina, August 22 to 23, 2007$5.5 million · 60 kt wind · 8 events
- Flash Flooding and Hail in Nebraska, August 22, 2007$140,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in Michigan, August 22, 2007$130,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in Georgia, August 22 to 23, 2007$88,000 · 54 kt wind · 8 events
- High Surf in Alabama, August 22, 2007$100,000 · 1 event
- Damaging Winds in Iowa, August 22, 2007$90,000 · 57 kt wind · 2 events
- Hail and Damaging Winds in Wyoming, August 22, 2007$23,000 · 1.75 in hail · 16 events
- Damaging Winds in Michigan, August 22, 2007$35,000 · 52 kt wind · 2 events
- Flash Flood and Flood in Illinois, August 22 to 23, 2007$22,000 · 52 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52913, 52914, 52915, 52916, 52917, 52918, 52919, 52921.